Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 9, 2015, 5:44 PM PDT for Los Angeles County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2015, 5:44 PM PDT (00:44 UTC)
- Expired
- Sep 9, 2015, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 72 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 5:50 PM PDT | FLASH FLOOD | 8 Sse Lake Los Angeles, CA | RIVER OF WATER FLOWING DOWN STREET. |
| Sep 9, 6:56 PM PDT | FLASH FLOOD | 3 Sse Palmdale, CA | BACKYARD FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WGUS56 KLOX 100044
FFWLOX
CAC037-100330-
/O.NEW.KLOX.FF.W.0030.150910T0044Z-150910T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
544 PM PDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY IN NORTHEASTERN
LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 830 PM PDT
* AT 533 PM PDT...DOPPLER RADAR INDICATED CLUSTERS OF STRONG
THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE EASTERN PORTIONS OF
THE ANTELOPE VALLEY AND SAN GABRIEL MOUNTAINS. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
LAKE LOS ANGELES...LLANO...PEARBLOSSOM...SADDLEBACK BUTTE STATE PARK...
PINON HILLS...VALYERMO...LITTLEROCK...BIG PINES...FALLING SPRINGS...
ANGELES CREST HIGHWAY...HIGHWAY 39...HIGHWAY 138...AND HIGHWAY 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3420 11767 3430 11818 3482 11832 3482 11767
3430 11765
$$
GOMBERG/SMITH3 follow-up statements
977
WGUS76 KLOX 100115
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
615 PM PDT WED SEP 9 2015
CAC037-100330-
/O.CON.KLOX.FF.W.0030.000000T0000Z-150910T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
615 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR THE
EASTERN PORTIONS OF THE ANTELOPE VALLEY AND SAN GABRIEL MOUNTAINS IN
NORTHEASTERN LOS ANGELES COUNTY...
AT 600 PM PDT...DOPPLER RADAR INDICATED AN EXPANDING CLUSTER OF
STRONG THUNDERSTORMS ACROSS THE EASTERN PORTIONS OF THE ANTELOPE VALLEY
AND SAN GABRIEL MOUNTAINS...ON A LINE FROM SADDLEBACK BUTTE STATE PARK SOUTHWARD
TO PEARBLOSSOM INTO THE SAN GABRIEL MOUNTAINS. MAJOR ROADWAYS THAT COULD
BE IMPACTED BY THE HEAVY RAINFALL AND POTENTIAL FLOODING INCLUDE
HIGHWAYS 2...18...AND 138. DOPPLER RADAR HAS ESTIMATED RAINFALL RATES
IN EXCESS OF ONE INCH PER HOUR WITH THIS LINE OF STORMS...CAPABLE OF
PRODUCING FLASH FLOODING.
THE LINE OF STORMS WAS MOVING TO THE WEST AROUND 10 MPH AND WILL LIKELY
IMPACT LITTLEROCK AND PALMDALE ALONG HIGHWAY 138. IN ADDITION TO HEAVY
RAINFALL...THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
LAKE LOS ANGELES...ACTON...WRIGHTWOOD...PEARBLOSSOM...LLANO...
LITTLEROCK...PALMDALE...PINON HILLS...BIG PINES...AND FALLING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3420 11767 3430 11818 3482 11832 3482 11767
3430 11765
$$
GOMBERG/SMITH726
WGUS76 KLOX 100208
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
708 PM PDT WED SEP 9 2015
CAC037-100330-
/O.CON.KLOX.FF.W.0030.000000T0000Z-150910T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
708 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
THE ANTELOPE VALLEY AND SAN GABRIEL MOUNTAINS IN NORTHEASTERN
LOS ANGELES COUNTY...
AT 655 PM PDT...DOPPLER RADAR INDICATED THE LINE OF THUNDERSTORMS
HAS SHIFTED WESTWARD...WITH THE HEAVIEST RAINFALL ALONG HIGHWAY 14
FROM ACTON TO LAKE PALMDALE. ADDITIONAL STORMS MAY STILL DEVELOP
ACROSS THE WARNING AREA THROUGH THE EARLY EVENING HOURS. RAIN GAUGES
NEAR ACTON AND LITTLEROCK INDICATE THE HEAVY DOWNPOURS...WITH RATES
OF NEARLY ONE HALF INCH IN 20 MINUTE TIME FRAME. FLASH FLOODING IS
STILL POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
LITTLEROCK...LAKE PALMDALE...AND ACTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3420 11767 3430 11818 3482 11832 3482 11767
3430 11765
$$
GOMBERG/SMITH989
WGUS76 KLOX 100313
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
813 PM PDT WED SEP 9 2015
CAC037-100322-
/O.CAN.KLOX.FF.W.0030.000000T0000Z-150910T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
813 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. ISOLATED STORMS COULD STILL DEVELOP ACROSS THE MOUNTAINS AND ANTELOPE
VALLEY THROUGH THE EVENING HOURS. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3420 11767 3430 11818 3482 11832 3482 11767
3430 11765
$$
GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 5:00 PM PDT, 44 minutes earlier.
Area forecast discussion, Sep 9, 5:00 PM PDT, 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT WED SEP 9 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... THERE IS A CHANCE OF THUNDERSTORMS AND SHOWERS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY. TEMPERATURES AND HUMIDITY WILL PEAK IN MOST LOCATIONS TODAY AND THURSDAY THEN TAPER OFF ON FRIDAY AND INTO THE WEEKEND. THE MARINE LAYER WILL RETURN AND TEMPERATURES WILL BE NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TODAY-SAT)... AFTERNOON TEMPERATURES ARE INTO THE TRIPLE DIGITS IN MOST OF THE SAN FERNANDO AND SAN GABRIEL VALLEYS AS WELL AS IN MANY OTHER LOCATIONS AROUND THE REGION. TODAY AND TOMORROW CONTINUE TO LOOK LIKE THE PEAK OF THE TEMPERATURES... SOME LOCATIONS A BIT HIGHER TODAY AND SOME A BIT HIGHER TOMORROW... WITH SLIGHT COOLING INTO THE WEEKEND. HUMIDITY LEVELS WILL REMAIN ELEVATED INTO THE WEEKEND SO EVEN WITH SLIGHTLY COOLER TEMPERATURES IT WILL NOT FEEL AS THOUGH THERE IS MUCH OF A DIFFERENCE. ELEVATED MOISTURE LEVELS AND MARGINAL INSTABILITY THROUGH SATURDAY WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH SATURDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN SANTA BARBARA COUNTY TODAY AND THURSDAY. THE INSTABILITY LOOKS BETTER TODAY AND TOMORROW BUT THE ACCESS TO MOISTURE IMPROVES FRIDAY AND SATURDAY SO IF EITHER OF THOSE PARAMETERS IMPROVES THERE COULD BE AN ENHANCED CHANCE OF THUNDERSTORMS. .LONG TERM (SUN-WED)... TEMPERATURES WILL COOL MORE READILY BEGINNING LATE SUNDAY AND WILL BE NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. AS HURRICANE LINDA MOVES WESTWARD THE HUMIDITY LEVELS WILL DIMINISH AND OVERALL CONDITIONS WILL BE QUITE COMFORTABLE. ONSHORE FLOW WILL INCREASE BY EARLY IN THE WEEK AND THIS WILL COOL TEMPERATURES ALONG THE COAST MORE QUICKLY THAN INLAND. && .AVIATION...09/2355Z. AT 2311Z...THE MARINE INVERSION AT KLAX WAS 500 FEET DEEP. THE TOP OF THE INVERSION WAS AT 1500 FT WITH A TEMPERATURE OF 31 DEG C. HI CONFIDENCE IN THE 00Z TAFS WITH VFR CONDITIONS EXPECTED AT ALL THE AIRFIELDS THRU THU AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN AND AROUND KWJF AND KPMD EARLY THIS EVENING AND ALSO THU AFTERNOON. GUSTY W TO SW WINDS AT KWJF AND KPMD WILL DIMINISH THIS EVENING THEN INCREASE AGAIN THU AFTERNOON. KLAX...HIGH CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THROUGH THU EVENING. KBUR...HIGH CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THROUGH THU AFTERNOON. && .MARINE...09/200 PM. LIGHT TO LOCALLY MODERATE WEST TO NORTHWEST WINDS WILL OCCUR ACROSS THE COASTAL WATERS THROUGH LATE WEEK. THE SWELLS FROM LINDA WILL BUILD OVER THE COASTAL WATERS LATE TODAY AND PERSIST THROUGH FRIDAY NIGHT. && .BEACHES...09/200 PM. A 14-SECOND SOUTH TO SOUTHEAST SWELL FROM HURRICANE LINDA WILL GRADUALLY BUILD THIS EVENING. BREAKERS WILL BE 2 TO 4 FEET WITH LOCAL MAX SETS TO 6 FEET WITH A HIGH RISK OF RIP CURRENTS CONTINUING. THE SWELL FROM HURRICANE LINDA WILL LINGER INTO FRIDAY NIGHT. A HIGH SURF ADVISORY MAY BE NEEDED FOR THURSDAY AND FRIDAY FOR SOUTH FACING BEACHES. SURF AND RIP CURRENTS WILL BEGIN TO SUBSIDE OVER THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WARNING (SEE LAXFFALOX). EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...KJ AVIATION...SIRARD MARINE...SWEET SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 9, 6:00 AM PDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 9 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-101300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THE AREA WILL BAKE UNDER HAZARDOUS MUCH ABOVE NORMAL TEMPERATURES. INCREASED HUMIDITY WILL WORSE<TYPE YOUR DAY 2-7 TEXT HERE>N THE EFFECT OF THE HEAT. THERE IS A CHANCE THAT A THUNDERSTORM WILL PRODUCE FLASH FLOODING OVER THE LOS ANGELES COUNTY MOUNTAINS OR THE ANTELOPE VALLEY. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DANGEROUS HEAT WILL CONTINUE THURSDAY. THERE WILL BE SOME COOLING FRIDAY BUT MAX TEMPS WILL REMAIN MUCH ABOVE NORMAL. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:18 PM PDT | High Surf Advisory | LOX | Los Angeles | 29 hr |
| Sep 10, 3:14 AM PDT | Flash Flood Watch | LOX | 16 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.